Prednisone and Menstrual cycle

Are you using or thinking of using prednisone and you are worried about the side effects? If so, this article will give you some information about prednisone and how it can affect the menstrual cycle.

Prednisone is a drug, a steroid or corticosteroid to be exact. It is used to treat various diseases under the guidance of doctors or other medical experts. You might get it as a treatment for inflammatory diseases and certain types of cancers.
Prednisone

It has great use in rheumatologic conditions such as rheumatoid arthritis and lupus, but it also has been used for simple inflammatory issues such as acne.

Prednisone is well-known as an effective immunosuppressant drug because it is made to carry out the primary function of suppressing the immune system.

Since it will suppress your immune system, if taken, then you may be at risk of contracting various diseases and infections.

Long term use of prednisone can lead to an increased risk of certain viruses such as the cold and flu virus.

Short bursts of prednisone are less immune-suppressing, but do still come with a bit of a warning. Any time you take this drug, you should make sure you follow strict hygiene rules and wash your hands frequently to prevent the spread of infections.

This is the reason why users should avoid overdose and ill-advised use. It is also not recommended to be on long term steroids unless instructed by your doctor. There are many side effects associated with the drug that are cumulative if you take the drug long term.

Prednisone comes in tablet, liquid, as well as a concentrated solution that you can take by mouth. It is normally taken with food daily, one to four times or one time every other day.

A doctor might suggest that you take your dosages at certain time during day. Bear in mind that your personal dosage schedule will be given according to your condition and the way how you are responding to the treatment.

Since prednisone is a hormone, it is important that you take it exactly according to your prescription. Do not miss doses or miss times, this can upset the balance of the steroid in your bloodstream and lead to more side effects.

You should follow the instructions on the prescription carefully and get your pharmacist or doctor to explain any information that is not clear.

Effects of Prednisone and Menstrual Cycle

There are reports that prednisone can interfere with a woman’s menstrual cycle. Many women experience irregular periods after using the drug for a prolonged time period.

In addition to that, some women complain of upset stomach, heavy bleeding, abdominal cramps, and more whilst using this drug.

Since prednisone is a hormone, it can affect the levels of other hormones in your body.

Prolonged use of prednisone due to a chronic medical condition is often necessary to keep inflammation at bay in your body. But, it can also affect the levels of various other hormones in your body, which may lead to disturbances with your menstrual cycle.

If you are using this drug, it can also intervene with the hormone changes inside your body. It is also known for causing different hormonal imbalances which lead to different emotional problems.

As an example, most women experience extreme mood swings, severe depression, increased anxiety, and other related symptoms with their moods.

These hormone changes may also lead to menstrual irregularities, increased hunger during or before your period, or even more symptoms of PMS. If the symptoms become too difficult to handle, then call your doctor.

Ensure that you call your medical doctor if you are experience these or any other unusual symptoms when taking any dosage of prednisone for any time period.

Your doctor might change the dosage to make sure that you are taking the lowest amount that will work for you. In addition to that, your doctor might have to change your dosage if you are experiencing unusual bodily stress such as infection, illness, surgery, or a serious asthma attack.

For this reason, any odd symptoms after taking prednisone should be reported to your doctor to ensure that they are normal side effects and nothing to worry about.

You should not hesitate to tell the doctor if the symptoms improve or worsens or you are seeing changes in your general health during the treatment.

This is true for any type of treatment that you are ever prescribed. A good line of communication between you and your doctor should be established in order to keep you as healthy as possible.

Call your doctor or email them through an online charting system if you ever have any questions or concerns about any of your treatments or medications.

Spread the love

5 Comments

  1. Alisha July 21, 2018
  2. Jessica September 22, 2016
  3. erica June 20, 2016
  4. surab singh January 9, 2016
    • Kkkk November 18, 2017

Leave a Reply